MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified iliac vessel.A 4.5mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, during the initial inflation at 8 atmospheres for 10 seconds, the balloon ruptured.The device was removed and a pinhole was noted at the center of the balloon.The procedure was completed with a different device.There were no patient complications reported and the patient was in good condition.
 
Additional Manufacturer Narrative
Corrections (b5) include what was initially reported and the corrected information of quantum maverick balloon catheter initially reported and the correct device should have been a sterling balloon catheter.(d1)brand name corrected from quantum maverick to sterling.(d2a) common device name corrected from catheters, transluminal coronary angioplasty, percutaneous to catheter, percutaneous.(d2b) pro code (product code) corrected from lox to dqy.(d4) model number corrected from 7015 to 24700.(d4) lot number corrected from 0026928291 to 0026928297.(d4) catalog number corrected from 7015 to 24700.(d4) unique identifier (udi) # corrected from (b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified iliac vessel.A 10.0mmx20mmx135cm sterling balloon catheter was advanced for dilatation.However, during initial inflation at 8 atmospheres for 10 seconds, the balloon ruptured.The device was removed and a pinhole was noted.The procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was in good condition.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15324719
Report Number2124215-2022-33372
Device Sequence Number12234429
Product Code DQY
UDI-Device Identifier08714729123408
UDI-Public08714729123408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0026928297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown